Alert archive / Idaho / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 12, NWS Pocatello, ID

June 13, 2003Bingham County, Bonneville County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 13, 2003, 12:39 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2003, 12:39 PM MDT (18:39 UTC)
Expired
Jun 13, 2003, 1:15 PM MDT
In force
36 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

Counties Bingham County, ID, Bonneville County, ID

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 6.7 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2003-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2003-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2143 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WUUS55 KPIH 131839
SVRPIH
IDC011-019-131915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
1239 PM MDT FRI JUN 13 2003

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BINGHAM COUNTY IN IDAHO
  CENTRAL BONNEVILLE COUNTY IN IDAHO

* UNTIL 115 PM MDT

* AT 1237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GOSHEN...OR ABOUT 3 MILES NORTH OF
  GOSHEN...MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  IDAHO FALLS...IDAHO FALLS ARPT...AMMON...6 MILES SOUTHWEST OF IONA
  AT 115 PM MDT

LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN 
THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A 
SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR TO THE NATIONAL WEATHER SERVICE IN POCATELLO BY CALLING TOLL FREE
1-800-877-1937.

LAT...LON 4331 11222 4325 11198 4356 11180 4364 11212

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:00 AM MDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 13, 10:00 AM MDT, 2 hours 39 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
1000 AM MDT FRI JUN 13 2003

SCATTERED SHOWERS ON RADAR THIS AM AS UPPER S/W MOVING THROUGH
CENTRAL ID.  SHOWERS MAINLY MID-CLOUD BASED AT PRESENT WITH LITTLE
IF ANY PRECIP REACHING THE GROUND.  EXTENSIVE CLOUD COVER CAPPING
SFC HEATING...HOWEVER ALREADY ONE LIGHTNING STRIKE JUST WEST OF
CWFA.  TIMING INDICATES VAST MAJORITY OF CLOUDS WILL CLEAR THE CWFA
BEGINNING IN EARLY AFTERNOON AND MODIFIED BOI SOUNDING INDICATING
AFTERNOON LI OF -4 WITH PW AROUND .75 INCHES.  SO WITH AFTERNOON
SURFACE HEATING EXPECT SHOWERS TO QUICKLY INTENSIFY TO
THUNDERSTORMS.  PRESENTLY EXPECT THUNDERSTORMS TO PERSIST INTO THE
EVENING HOURS AND THEN RAPIDLY DIMINISH AS UPPER SUPPORT EXITS TO
THE EAST.

DSH

KSFX...OPERATIONAL...VCP 11.

.PIH...NONE.
Hazardous weather outlook, Jun 13, 6:00 AM MDT, 6 hours 39 minutes before
IDZ017>023-031-032-140000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
600 AM MDT FRI JUN 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 1:25 PM MDTSevere Thunderstorm WarningPIHFremont, Jefferson, Madison50 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.